MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent surgery due to vertebral compression fractures.Intra-op, the balloon ruptured.During the operation, balloon contrast syringes were injected into the balloon to inject contrast agents.Angiography revealed the presence of extravasation of contrast agents at the end of the balloon, so balloon rupture was judged.The patient was not allergic to contrast media.The product came in contact with the patient.No patient complications reported as the result of the event.The procedure was completed successfully with a new product.
 
Additional Manufacturer Narrative
Additional information: product analysis: partially inflated inflatable bone tamp (ibt) was received.The ibt was received in a condition unsuitable for analysis.Functional evaluation revealed that apparent blockage in the cannula rendered the instrument making it unable to be inflated or deflated, preventing further functional evaluation of the balloon.Based on available information, we are unable to determine root cause of the foregoing event.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key6796588
Report Number2953769-2017-00095
Device Sequence Number19025736
Product Code HRX
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2018
Device Catalogue NumberK09A
Device Lot Number0008343713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR